Delhi Journal of Ophthalmology

Acetazolamide-Induced Ciliochoroidal Effusion In A Patient With Pseudoexfoliation Glaucoma

Marushka Aguiar1, Naomi Desiree D’Costa2, Ugam, P.S. Usgaonkar1
1Department of Ophthalmology, Goa Medical College and Hospital, Bambolim, Goa, India
2Department, of Ophthalmology, Sub-district hospital, Chicalim, Goa, India

Editor-in-Chief, Delhi Journal of Ophthalmology, Dr R.P.Centre, AIIMS.


Corresponding Author:

Marushka Aguiar 
Senior Resident MS Ophthalmology
Department of Ophthalmology, Goa Medical College and Hospital, Bambolim, Goa, India
Email: marushka.aguiar@gmail.com


Received: 28-JUL-2020 Accepted: 05-OCT-2020 Published Online: 09-JUL-2021
DOI: https://dx.doi.org/10.7869/djo.664

Abstract
Aim: We describe a male patient, with Pseudoexfoliation glaucoma who developed bilateral ciliochoroidal effusions after Acetazolamide ingestion.

Observations: Our patient was referred from a local health centre with history of ocular pain, redness and headache following ingestion of acetazolamide. Clinical examination suggested Angle closure glaucoma. A B-scan ultrasound confirmed the bilateral ciliochoroidal effusions. He was treated by omission of acetazolamide and started on appropriate management. Two weeks later, the bilateral ciliochoroidal effusions and acute angle closure were resolved. 

Conclusion: To the best of our knowledge, drug-induced bilateral ciliochoroidal effusion syndrome has not been reported with acetazolamide in Pseudoexfoliation syndrome.

Keywords :Acetazolamide, Uveal Effusion, Pseudoexfoliation